MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-18
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 03/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.It is possible that during removal resistance was met with the heavily calcified anatomy resulting in the reported difficulty to remove; however, this cannot be confirmed.Additionally, a conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.However, ventricular arrhythmia is listed in the xience alpine everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The investigation determined a conclusive cause for the reported difficulties cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the patient presented with unstable angina and the procedure was to treat a lesion in the non-tortuous, heavily calcified, mid left anterior descending (lad) coronary artery.A 2.50 x 18 mm xience alpine stent delivery system (sds) was selected for the procedure.After the successful deployment of the stent in the lesion, resistance was felt during removal of the sds from the anatomy.At some point during or after the procedure the patient experienced ventricular fibrillation (vfib) which necessitated the use of a defibrillator to shock the heart back into sinus rhythm.The patient was reported to have recovered and doing fine.In the physician's opinion, the resistance felt during removal of the sds did not have anything to do with the ventricular fibrillation that the patient experienced.No additional information provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6512013
Report Number2024168-2017-03479
Device Sequence Number10913226
Product Code NIQ
UDI-Device Identifier08717648199172
UDI-Public(01)08717648199172(17)180519(10)5050841
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2018
Device Catalogue Number1125250-18
Device Lot Number5050841
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2017
Initial Report FDA Received Date04/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;